Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 63, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 1, 2002, 6:40 PM EDT for Newberry County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2002, 6:40 PM EDT (22:40 UTC)
- Expired
- Jul 1, 2002, 7:25 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Newberry County, SC
The radar
The Greer radar (KGSP), 68 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS52 KCAE 012240
SVRCAE
SCC071-012325-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
637 PM EDT MON JUL 1 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 725 PM EDT.
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM APPROACHING WHITMIRE..MOVING SOUTHEAST AT 10
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WHITMIRE
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
LAT...LON 3466 8162 3446 8184 3417 8193 3443 8128
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:15 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 1, 2:15 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 215 PM EDT MON JUL 1 2002 SOUPY AIR TDA WTH DWPTS NR 70 AND TT IN LO 50S. UPR SUPP WK TDA BUT FEW AIR MASS TSTMS PSBL. FOR NOW WL USE ISOLD FOR EVE HRS BUT WL WATCH RADAR AND UPDATE JUST BFR ISSUE. UPR HI OVR MID WEST AND S/WS ROTATING ARND HI FOR NXT SVRL DAYS. WL MAINTAIN SOME DRYING FOR WKEND AS UPR FLO BCMS NW. TEMP IN LO 70S FOR LOWS AND HIGHS IN LO TO MID 90S. TA FCSTID = 14 CAE 71 94 72 95 / 10 20 10 30 AGS 69 94 71 94 / 10 20 10 30 SSC 70 94 72 95 / 10 20 10 30 OGB 72 95 72 95 / 10 20 10 30 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.